MAUDE Adverse Event Report: ETHICON INC. STFX SPI MCRYL+ UNI 6IN 4-0 UD; SUTURE, SURGICAL, ABSORBABLE, POLYGLCOLIC ACID

ETHICON INC. STFX SPI MCRYL+ UNI 6IN 4-0 UD; SUTURE, SURGICAL, ABSORBABLE, POLYGLCOLIC ACID
Catalog Number SXMP1B434
Medical Device Problem Code Component Misassembled (4004)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/24/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a bariatric procedure on (b)(6) 2023 and barbed suture was used.During surgery, the needle type was found to be cutting needle when opened the package, but actually it should be a taper needle.Changed to another one to complete the surgery.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).H6.Component code: g07002 - device not returned.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Date sent to the fda: 12/18/2023.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H3 investigational summary: the product was returned to ethicon for evaluation.Visual was conducted on the returned device.The returned sample determined that it received one open sample that pertained to the product code sxmp1b434, lot tcbjtr.Upon initial inspection of the returned sample, it was observed that the printed description of the needle on the foil did not match the needle received for analysis.Also, the hologram print on the tray was scanned and showed a different lot number (tbbaze) of the foil returned.Due to the mismatch observed, a further investigation was performed at san angelo site and san lorenzo site with the results mentioned as follows: they found 40 days of difference in the bounding between lot tbbaze and lot tcbjtr.There was no overlapping between these lots at san lorenzo site at any point in time.28 days between lot tbbaze and lot tcbjtr.Batches were not at the same time in the san angelo site.Between batch tbbaze and tcbjtr there were a total of 262 batches/line clearances.Lot tcbjtr belongs to code product code sxmp1b434 and was manufactured on mar/30/2023, with and expired date of feb/28/2025.Lot tbbaze was manufactured on feb/4/2023, and expired date of jan/ 31/2025.Based on objective evidence provided by san angelo and san lorenzo.There was no overlapping between these lots at any point in either of the manufacturing sites since the lots were manufactured with a difference of 40 days.Records did not demonstrate nrs related to these lots (no rework/no pds).Manufacturing equipment have automated controls to detect product mix at both sites (2d barcodes on tray, lids, and foil package).As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.

Brand Name
STFX SPI MCRYL+ UNI 6IN 4-0 UD
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYGLCOLIC ACID
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key18149566
Report Number2210968-2023-08913
Device Sequence Number5671696
Product Code GAM
UDI-Device Identifier10705031236530
UDI-Public10705031236530
Combination Product (Y/N)Y
Initial Reporter CountryCH
PMA/510(K) Number
N12159
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Catalogue NumberSXMP1B434
Device Lot NumberTCBJTR
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/24/2023
Supplement Date Received by Manufacturer11/22/2023
Initial Report FDA Received Date11/16/2023
Supplement Report FDA Received Date12/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown